Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Feb 6, 1999, 9:42 PM CST for Texas County, Wright County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 1999, 9:42 PM CST (03:42 UTC)
- Expired
- Feb 7, 1999, 2:45 AM CST
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 070344 FFWSGF MOC215-229-070845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 942 PM CST SAT FEB 6 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... TEXAS COUNTY IN SOUTH CENTRAL MISSOURI WRIGHT COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 245 AM CST * AT 939 PM DOPPLER RADAR INDICATED FLASH FLOOD PRODUCING THUNDERSTORMS FROM SALEM TO HOUSTON AND AVA. THE STORMS WERE MOVING NORTHEAST AT 35 MPH. * DOPPLER RADAR INDICATED THAT ONE TO THREE INCHES OF RAIN HAD FALLEN ACROSS PORTIONS OF WRIGHT AND TEXAS COUNTIES THIS EVENING. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE THROUGH 100 AM. P FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS WILL OCCUR WITH THESE STORMS. DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS LOW WATER CROSSINGS. SUTTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 2:11 PM CST, 7 hours 31 minutes earlier.
Area forecast discussion, Feb 6, 2:11 PM CST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 211 PM CST SAT FEB 6 1999 MAIN FOCUS INITIALLY WILL BE WITH SHRA/TSRA AND HEAVY RAIN POTENTIAL TONIGHT...SHIFTING TO TEMPS REMAINDER OF PD. LINE OF SHRA/TSRA HAVE DEVELOPED ALONG NEARLY STATIONARY BNDRY FROM CNTRL OK INTO S CNTRL MO. S OF THE FRONT...MOIST AND UNSTABLE AIR EXISTS WITH SFC DWPNTS IN THE LOW TO MID 60S. DRY LINE EXTENDS S FROM A LOW IN W OK...INTO W TX. WV IMAGERY SHOWS UPR LVL SHRTWV ACROSS E NM IN PROGRESSIVE MOSTLY W TO E FLOW. MODEL COMPARISON SHOWS MINOR TIMING AND POSITION DIFFERENCES WITH THE UPPER LEVEL SHRTWV WITH MODELS TRENDING TO A FASTER SOLUTION WHEN COMPARED WITH PREVIOUS RUN. AVN HAS BEEN THE MOST CONSISTENT AND WILL CONTINUE TO USE AS GUIDANCE. SFC LOW PROGGED TO MOVE INTO SW MO THIS EVENING AND WILL SEE BEST LIFT ACROSS CWA FROM 00Z AND 08Z TONIGHT. AVN FCST LIS DURING THIS TIME PD WILL BE FROM 0 TO 2 ACROSS S MO. NOSE OF 850 LLJ (35 TO 45 KTS) WILL PUSH INTO S CNTRL/SE MO THIS EVENING AND WILL LEND TO THE THREAT OF HEAVY RAINFALL THERE. TSRA HAVE BEEN TRAINING IN THIS AREA FROM LATE MORNING TO CURRENT AND WITH LOW FFG VALUES IN THIS AREA...WILL BE RECOMMENDING A FFA FOR THIS AREA TONIGHT. THIS SYSTEM SHOULD QUICKLY PUSH THROUGH TONIGHT WITH CLEARING IN THE W ON SUNDAY. WILL NOT MENTION POPS IN THE W FOR SUNDAY ATTM...BUT WILL HOLD ON TO A 40 POP IN CNTRL AND S CNTRL MO DURING THE MORNING. GOOD WARM UP IN STORE FOR MONDAY. HAVE GONE CLOSER TO THE WARMER FAN NUMBERS...BUT HAVE UNDERCUT SLIGHTLY. STL/PAH...THANKS FOR COORDINATION CALLS. STL...WILL BE SENDING RECOMMENDATIONS FOR ZONES IN AN ADM SHORTLY. CCF SGF EB 044/052 041/067 050 0592- JLN EB 044/055 043/068 052 0591- LINDENBERG
In the hours before
Special weather statement, Feb 6, 7:40 PM CST, 2 hours 2 minutes before
MOZ082-095>098-103>106-070500- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 740 PM CST SAT FEB 6 1999 ...FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL MISSOURI: CHRISTIAN DOUGLAS HOWELL OREGON OZARK SHANNON STONE TANEY TEXAS THE FLASH FLOOD WATCH IS IN EFFECT GENERALLY SOUTH AND EAST OF A LINE FROM GALENA...TO OZARK...TO HOUSTON TO EMINENCE. AT 735 PM CST...DOPPLER RADAR IN SPRINGFIELD CONTINUED TO INDICATE A LARGE AREA OF LIGHT TO MODERATE RAIN COVERING SOUTHERN MISSOURI AND NORTH CENTRAL ARKANSAS. SOME EMBEDDED THUNDERSTORMS WERE ALSO NOTED. THE ACTIVITY WAS MOVING TO THE NORTHEAST AT 30 TO 40 MPH. DOPPLER RADAR INDICATED RAINFALL AMOUNTS AVERAGING ONE HALF INCH PER HOUR HAVE OCCURRED OVER PARTS OF SOUTHERN MISSOURI. WITH MORE RAIN EXPECTED LATER THIS EVENING...THE POTENTIAL FOR FLASH FLOODING WILL BE ON THE INCREASE. PERSONS ACROSS SOUTH CENTRAL MISSOURI SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MOTORISTS SHOULD BE ESPECIALLY CAREFUL WHEN TRAVELING AS MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES AT NIGHT. RICKARD
Special weather statement, Feb 6, 9:30 PM CST, 12 minutes before
MOZ096-098-104-105-070600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 PM CST SAT FEB 6 1999 ...FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL AND SOUTHWEST MISSOURI: DOUGLAS OZARK SHANNON TANEY AT 930 PM CST...DOPPLER RADAR INDICATED A LARGE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS EAST OF A LINE FROM BRANSON TO AVA. RAINFALL RATES IN EXCESS OF AN INCH AN HOUR WERE NOTED WITH THE HEAVIEST STORMS. THE ACTIVITY WAS MOVING TO THE NORTHEAST AT 30 TO 40 MPH. STORMS DEVELOPING OVER NORTHERN ARKANSAS WILL PROVIDE AN ADDITIONAL TWO TO THREE INCHES OF RAIN THROUGH MIDNIGHT ACROSS THE AREA...INCREASING THE FLASH FLOOD THREAT. MOTORISTS SHOULD REMAIN CAUTIOUS WHEN TRAVELING AS MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES AT NIGHT. DO NOT ATTEMPT TO CROSS FLOODED LOW WATER CROSSINGS. MMT
Special weather statement, Feb 6, 9:30 PM CST, 12 minutes before
MOZ096-098-104-105-070600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 PM CST SAT FEB 6 1999 ...FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL AND SOUTHWEST MISSOURI: DOUGLAS OZARK SHANNON TANEY AT 930 PM CST...DOPPLER RADAR INDICATED A LARGE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS EAST OF A LINE FROM BRANSON TO AVA. RAINFALL RATES IN EXCESS OF AN INCH AN HOUR WERE NOTED WITH THE HEAVIEST STORMS. THE ACTIVITY WAS MOVING TO THE NORTHEAST AT 30 TO 40 MPH. STORMS DEVELOPING OVER NORTHERN ARKANSAS WILL PROVIDE AN ADDITIONAL TWO TO THREE INCHES OF RAIN THROUGH MIDNIGHT ACROSS THE AREA...INCREASING THE FLASH FLOOD THREAT. MOTORISTS SHOULD REMAIN CAUTIOUS WHEN TRAVELING AS MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES AT NIGHT. DO NOT ATTEMPT TO CROSS FLOODED LOW WATER CROSSINGS. MMT
Special weather statement, Feb 6, 9:30 PM CST, 12 minutes before
MOZ096-098-104-105-070600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 PM CST SAT FEB 6 1999 ...FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL AND SOUTHWEST MISSOURI: DOUGLAS OZARK SHANNON TANEY AT 930 PM CST...DOPPLER RADAR INDICATED A LARGE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS EAST OF A LINE FROM BRANSON TO AVA. RAINFALL RATES IN EXCESS OF AN INCH AN HOUR WERE NOTED WITH THE HEAVIEST STORMS. THE ACTIVITY WAS MOVING TO THE NORTHEAST AT 30 TO 40 MPH. STORMS DEVELOPING OVER NORTHERN ARKANSAS WILL PROVIDE AN ADDITIONAL TWO TO THREE INCHES OF RAIN THROUGH MIDNIGHT ACROSS THE AREA...INCREASING THE FLASH FLOOD THREAT. MOTORISTS SHOULD REMAIN CAUTIOUS WHEN TRAVELING AS MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES AT NIGHT. DO NOT ATTEMPT TO CROSS FLOODED LOW WATER CROSSINGS. MMT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 8:25 PM CST | Flash Flood Warning | SGF | Taney | 3 hr |
| Feb 6, 8:43 PM CST | Flash Flood Warning | SGF | Ozark | 4 hr |
| Feb 6, 9:00 PM CST | Flash Flood Warning | SGF | Shannon | 3 hr |
| Feb 6, 9:14 PM CST | Flash Flood Warning | SGF | Douglas | 4 hr |
| Feb 6, 10:10 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 65 min |
| Feb 6, 11:18 PM CST | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 5 hr |
| Feb 6, 11:18 PM CST | Flash Flood Warning | SGF | Dent | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.